skip navigation

This page is designed for modern browsers. You will have a better experience with a better browser.

Brown Home Brown Home Brown-Home Brown-Home Brown-Home Brown-Home
Faculty Member

Thomas Goodwillie

Professor of Mathematics


Office: 316 Kassar House
Phone: (401) 863-2590
Fax: (401) 863-9013
Email: tomg<at>

Mailing Address:

    Mathematics Department
    Box 1917
    Brown University
    Providence, RI 02912

    Fall Office Hours:

    Tuesday 1:00-2:30, Wednesday 11:00-12:00, or by appointment


Fall 2015 - Math 0350 at I hour (Tues-Thurs 10:30-11:50) in Wilson 102




page 18 of the text

page 19 of the text

Spring 2016 - Math 2110 and Math 2420


Topology of Manifolds
Abstract Homotopy Theory
Algebraic K-theory


Ph.D., Princeton, 1982.
A.B., Harvard, 1976.


An equivariant version of Hatcher's G/O construction. Journal of Topology (with Kiyoshi Igusa and Christopher Ohrt)

Multiple disjunction for spaces of smooth embeddings. Journal of Topology (2015) Published online: June 15, 2015 (with John R. Klein).

A stable range description of the space of link maps. Algebraic and Geometric Topology 10 (2010) 1305-1315 (with Brian Munson)

Multiple disjunction for spaces of Poincare embeddings. Journal of Topology 1 (2008) 761-803 (with John R. Klein)

Calculus III, Taylor series. Geometry and Topology 7 (2003) 645-711 arXiv

A Haefliger type description of the embedding calculus tower  Topology 42 (2003) 509-524 (with John Klein and Michael Weiss)

Spaces of smooth embeddings, disjunction, and surgery  in Annals of Math. Studies 149, Surveys on surgery theory (vol. 2), 2000, ed. A. Ranicki, and J. Rosenberg, 221-283 (with John Klein and Michael Weiss)

A Cohomological bound for the h-topology  American J. of Math. 123 (2001), 425-443. (with Stephen Lichtenbaum)

Embeddings from the point of view of immersion theory II  Geometry and Topology 3 (1999), 103--118 (with Michael Weiss) click here

A remark on the homology of cosimplicial spaces  J. Pure Appl. Algebra 127 (1998), no. 2, 167--175.

On the algebraic K-theory of simply connected spaces  Duke Math. J. 84 (1996), no. 3, 541--563 (with Marcel Bökstedt, Gunnar Carlsson, Ralph Cohen, Wu-chung Hsiang, and Ib Madsen)

Calculus II, Analytic functors  K-Theory 5 (1991/92), no. 4, 295--332.

The differential calculus of homotopy functors  Proceedings of the International Congress of Mathematicians, Vol. I (Kyoto, 1990), 621--630, Math. Soc. Japan, Tokyo, 1991.

Calculus I, The first derivative of pseudoisotopy theory  K-Theory 4 (1990), no. 1, 1--27.

A multiple disjunction lemma for smooth concordance embeddings  Mem. Amer. Math. Soc. 86 (1990), no. 431, 317 pp.

The free loop space and the algebraic K-theory of spaces  K-Theory 1 (1987), no. 1, 53--82. (with Gunnar Carlsson, Ralph Cohen, and Wu-chung Hsiang)

Relative algebraic K-theory and cyclic homology  Ann. of Math. (2) 124 (1986), no. 2, 347--402.

Correction to: "On the general linear group and Hochschild homology" [Ann. of Math. (2) {121} (1985), no. 2, 383--407; MR 86i:18013]  Ann. of Math. (2) 124 (1986), no. 3, 627--628.

Cyclic homology, derivations, and the free loopspace  Topology 24 (1985), no. 2, 187--215.

On the general linear group and Hochschild homology  Ann. of Math. (2) 121 (1985), no. 2, 383--407.


The local structure of algebraic K-theory Springer (2012) (with B. I. Dundas and R. McCarthy)


Total scissors congruence. arXiv:1410.7120



Charles Rezk found a much simpler proof of a key result (Lemma 1.9) in my paper Calculus III.